MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA DVE/MOVITA; MEDICAL GAS AND VACUUM SYSTEMS

DRÄGERWERK AG & CO. KGAA DVE/MOVITA; MEDICAL GAS AND VACUUM SYSTEMS
Catalog Number M35054
Medical Device Problem Codes Structural Problem (2506); Unintended Movement (3026); Device Fell (4014)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 10/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the axle between the support arm and the flange tube of the movita supply unit had come loose on one side, causing the supply unit to tilt.When attempting to unload and release the axle, the attached änesthesia device (perseus 500) jumped out of its mounting spigot and fell over.The anesthesia device continued to function even in this situation.No serious injury occurred; one person suffered a slight hematoma on the foot.
 
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.H3 other text : on-going.
 
Additional Manufacturer Narrative
For the investigation, the information and photos provided as well as product-relevant documents and instructions were evaluated.Further clarifying information about what happened was requested but was not provided.The support axle at the end of the lifting arm mounting rocker with the connection to the supply unit is secured against axial displacement with a washer and screw combination.Due to the forces involved in moving the lift arm, it is possible for a washer and bolt combination to come loose.To avoid this, the fastening of the screw-washer combination has a torque of 2.5 nm and loctite 221 (screw locking) is used.In the present case, it could not be clarified whether in the affected system, insufficient torque and/or a lack of screw locking caused the screw to loosen during the movement of the lifting arm.The affected device is from 2016 and was not serviced by dräger during this time.If the screw loosens completely, this can cause the axle to come out of alignment on one side.The weight of the column causes the axle and the column to tilt.The inclination is visible to the user so that the user can take necessary measures.The angle of inclination is not such that equipment or material placed on shelves can fall.The column is not expected to fall because the axle gets jammed in the support arm on the opposite side of the bearing when it slides sideways.The tightness of the screw and washer is checked during regular maintenance.It is unlikely that the perseus will fall over or become uncoupled simply because the axle has slipped out without further action.It is likely that when the ceiling supply unit was unloaded, the perseus was unintentionally lifted/released from the mounting pins in the open device holder of the dve, so that the perseus was no longer coupled to the dve.This allowed the perseus to tip over forward as soon as it touched the ground or an object.The affected system was repaired by dräger service and is now in use again.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description

Brand Name
DVE/MOVITA
Common Device Name
MEDICAL GAS AND VACUUM SYSTEMS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key18063129
Report Number9611500-2023-00393
Device Sequence Number17998973
Product Code FQO
UDI-Device Identifier04048675228059
UDI-Public(01)04048675228059(11)161101(93)M35054-32
Combination Product (Y/N)N
PMA/510(K) Number
D167937
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM35054
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Patient SexUnknown